Dermatology Community
Hair fall has white bulb on the end
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hair fall has white bulb on the end

I'm a 39 year old female that has always had relatively thin blonde hair all of my life.  The last four weeks, my hair has been falling at a much larger rate (a lot in the shower and in the comb even though I'm SO careful to comb carefully), so bad that it caused an anxiety attack for which I am now on Clonazepam.  I had my thyroid tested and it is only borderline low.  He gave me Levothyroxine, however I am scared to take it as some people experience hair loss from it.  I can't get into my dermatologist for another two weeks and am wondering if anyone else has experienced this and what I can do to help make it stop!  I had some job stress about a week before the hair fall started.  And I have a tingly crawly feeling in my scalp off and on (no lice, had GP check twice) ever since.

Thanks for any info you can offer!
Related Discussions
Avatar_f_tn
Hi,

A number of things can cause excessive hair loss. For example, about 3 or 4 months after an illness or a major surgery, you may suddenly lose a large amount of hair. This hair loss is related to the stress of the illness and is temporary.

Hormonal problems may cause hair loss. If your thyroid gland is overactive or underactive, your hair may fall out. This hair loss usually can be helped by treatment thyroid disease. Hair loss may occur if male or female hormones, known as androgens and estrogens, are out of balance. Correcting the hormone imbalance may stop your hair loss.

Many women notice hair loss about 3 months after they've had a baby. This loss is also related to hormones. During pregnancy, high levels of certain hormones cause the body to keep hair that would normally fall out. When the hormones return to pre-pregnancy levels, that hair falls out and the normal cycle of growth and loss starts again.

Some medicines can cause hair loss. This type of hair loss improves when you stop taking the medicine. Medicines that can cause hair loss include blood thinners (also called anticoagulants), medicines used for gout, medicines used in chemotherapy to treat cancer, vitamin A (if too much is taken), birth control pills and antidepressants.

Certain infections can cause hair loss. Fungal infections of the scalp can cause hair loss in children. The infection is easily treated with antifungal medicines.

Finally, hair loss may occur as part of an underlying disease, such as lupus or diabetes. Since hair loss may be an early sign of a disease, it is important to find the cause so that it can be treated.

http://www.mayoclinic.com/health/hair-loss/DS00278

It would be advisable to consult a skin specialist for this and then decide the cause and further plan of management.

Let us know if you need any other information.

Regards.

Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
29 mins ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB